MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is a temporal relationship between pd therapy utilizing the liberty pdx cycler with the liberty pdx integrated set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship.Additionally, there is no allegation of a device malfunction or deficiency or reported leak from the integrated set reported for this event.Traditionally, gram positive bacteria are found in the normal flora of human skin, or in soil and water.It is unknown if the patient practiced proper aseptic technique.Based on the available information, the liberty pdx cycler and pdx integrated set can be excluded as the cause of the peritonitis.Should additional information become available related to a fresenius device(s) and/or product(s), thee need for a clinical investigation will be reassessed accordingly.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis (pd) patient's contact reported that the patient was diagnoses with peritonitis.Upon follow up with the patient's pd registered nurse (pdrn) it was reported that the patient presented to the clinic on (b)(6) 2019 with cloudy pd effluent.The patient was initiated on antibiotic therapy with intraperitoneal (ip) vancomycin and ceftazidime (dose, frequency and duration unknown).The pd effluent culture was obtained and was (b)(6) for gram (b)(6) bacteria (genus and species requested but not provided) with a white cell count of 606 (unknown units).After the culture results were obtained, the ceftazidime prescription was removed and the patient only remained on ip vancomycin with the last dose expected (b)(6) 2019.The cause of the peritonitis is unknown, but the pdrn stated there were no issues with the liberty pdx cycler or liberty pdx integrated set.The patient did not require hospitalization for the peritonitis event.The patient continued with pd treatment on the cycler without any issues during their recovery.No samples were returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between pd therapy utilizing the liberty pdx cycler with the liberty pdx integrated set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship.Additionally, there is no allegation of a device malfunction or deficiency or reported leak from the integrated set reported for this event.Traditionally, gram positive bacteria are found in the normal flora of human skin, or in soil and water.It is unknown if the patient practiced proper aseptic technique.Based on the available information, the liberty pdx cycler and pdx integrated set can be excluded as the cause of the peritonitis.Should additional information become available related to a fresenius device(s) and/or product(s), thee need for a clinical investigation will be reassessed accordingly.Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key8831758
Report Number8030665-2019-01150
Device Sequence Number16853648
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY PDX CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR